MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that they had a 5fr radial glidesheath slender, had come apart upon removal.The patient was in stable condition.The procedure outcome was successful.The estimated blood loss was less than 250cc's.Additional information was received on 17september2020: lateral patellofemoral angle (lpa) was in the patient, so it was in the right internal jugular vein.No further intervention was required.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.H6: investigation findings 3221 is based upon no evaluation of the returned sample; 114 is based upon the user facility information.H6: conclusion 4315 is based upon no evaluation of the returned sample; 19 is based upon the user facility information.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint description revealed the device was used in the jugular artery, which is against the ifu.The ifu has an indication the device is to be used in the the radial artery only.Based on the available information, the complaint can be confirmed for user error.The complaint cannot be confirmed for the sheath/catheter mechanical damage component inversion since the sample was not available.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to correct section d9 and section h3.In the initial report it was reported that the device was returned however the device is not available.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10657135
Report Number1118880-2020-00247
Device Sequence Number14151357
Product Code DYB
UDI-Device Identifier00389701012049
UDI-Public00389701012049
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberN/A
Device Catalogue Number80-1050
Device Lot NumberYA22
Was Device Available for Evaluation? No
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer11/02/2020
12/14/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/25/2020
12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 MO